Health Department warns of eight overdoses in 24 hours Tuesday evening

Jon Kelvey
Contact ReporterCarroll County Times

In the 24 hours leading up to Tuesday evening, Carroll County saw a potential eight overdoses, according to a Carroll County Health Department alert posted to Facebook shortly after 7 p.m.

The alert said that public health sources indicated there had been eight overdoses, but did not state whether or not they were fatal overdoses.

According to the most recent statistics from the Carroll County Sheriff’s Office, there were 42 total overdoses in September, including nonfatal overdoses, and six fatal overdoses.

In the alert, the Health Department noted that overdoses can be caused by street drugs such as heroin or cocaine that are laced with more powerful synthetic opioids, such as fentanyl and carfentanil, and that these drugs have also been found in counterfeit medications made to look like anti-anxiety medications such as Xanax.

The signs and symptoms of opioid poisoning are depressed breathing, decreased mental status or unconsciousness and pinpoint pupils, according to the alert, and multiple doses of the opioid antidoate naloxone, also called Narcan, may be necessary to revive someone poisoned by fentanyl.

Anyone observing and overdosed person should call 911, according to the alert.

jon.kelvey@carrollcountytimes.com

410-857-3317

twitter.com/CCT_Health

Copyright © 2018, The Baltimore Sun, a Baltimore Sun Media Group publication | Place an Ad
34°